MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS
Model Number 104911
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Purulent Discharge (1812); Pain (1994); Skin Infection (4544)
Date of Event 11/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient had a left ventricular assist device (lvad) related para-device soft tissue infection since (b)(6) 2024.The patient had an lvad driveline wound pus discharge leading to re-hospitalization for infection survey and the patient was stable.The patient had symptoms of pus discharge at the driveline wound and the patient felt pain at the wound area.A computed tomography (ct) scan confirmed tissue infection around the lvad device pocket.The pus culture found proteus mirabilis and achromobacter spp.The patient was treated with oral moxifloxacin and then discharged.On (b)(6) 2025 the patient underwent a heart transplant.This was device or therapy related.The heart transplant resolved the infection and the driveline wound healed.The device operated as expected.The event date was estimated and the exact date was not provided.
 
Additional Manufacturer Narrative
Corrected data: section h6: health effect - clinical code corrected.Manufacturer's investigation conclusion: a correlation between the device and the report of infection could not be conclusively determined.Infection is listed in the instructions for use as a potential adverse event that may be associated with the use of heartmate ii left ventricular assist system.Infection has been previously investigated and will continue to be monitored through quality data reviews, which are conducted on production and post product signals to evaluate if products are conforming to product requirements.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21755906
Report Number2916596-2025-01926
Device Sequence Number18597293
Product Code DSQ
UDI-Device Identifier00813024011170
UDI-Public(01)00813024011170(17)170430
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/30/2017
Device Model Number104911
Device Catalogue Number104911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/12/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age51 YR
Patient SexMale
Patient Weight66 KG